Alert archive / Colorado / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 142, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 9, 2004, 8:50 PM MDT for Lincoln County, Colorado. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2004, 8:50 PM MDT (02:50 UTC)
- Expired
- Aug 9, 2004, 9:30 PM MDT
- In force
- 40 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Lincoln County, CO
The radar
The Denver radar (KFTG), 97 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 9:09 PM MDT | HAIL 0.75 | 2 Nne Limon, CO | |
| Aug 9, 9:09 PM MDT | HAIL 0.75 | 2 Nne Limon, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 6:45 PM MDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2151 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1371 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 10.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 100250 SVRBOU COC073-100330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 850 PM MDT MON AUG 9 2004 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO THIS INCLUDES THE CITY OF LIMON * UNTIL 930 PM MDT * AT 850 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTH OF LIMON...MOVING SOUTH AT 10 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...GENOA... HUGO AND LIMON. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT MONDAY EVENING FOR NORTHEASTERN COLORADO. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3949 10371 3910 10370 3911 10336 3948 10338 $$ RPK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:00 PM MDT, 5 hours 50 minutes earlier.
Area forecast discussion, Aug 9, 3:00 PM MDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 300 PM MDT MON AUG 9 2004 .SHORT TERM DISCUSSION...AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL CONTINUE OVER THE DESERT SOUTHWEST TONIGHT AND TUESDAY ALLOWING FOR A NORTHWESTERLY FLOW TO CONTINUE OVER THE CWFA. AMS IS QUITE MOIST FROM THE FRONT RANGE FOOTHILLS EASTWARD THIS AFTN WITH DEWPOINT FM THE LOWER 50S TO LOWER 60S. POTENTIAL FOR SVR THUNDERSTORM WILL FVBL WITH SOME AREAS REACHING THE LOWER 80S EAST AND SOUTH OF DENVER. THIS IS WHERE THE BEST POTENTIAL FOR SVR THUNDERSTORMS RESIDES. SFC BASED CAPES OVER LINCOLN AND SOUTHER WASHINGTON COUNTIES RANGES FROM 2800-3400 J/KG WITH VERY LIMITED CIN. FURTHER N...THE AMS IS MORE CAPPED TO THUNDERSTORMS MAY HOLD OFF UNTIL THIS EVENING. WILL ALSO MENTION PATCHY FOG OVERNIGHT WITH LOWER LVLS EXPECTED TO REMAIN VERY MOIST OVER THE NORTHEAST PLAINS OVERNIGHT. IF ANY DECENT CLEARING OCCURS THEN FOG POTENTIAL COULD BE MORE THAN PATCHY TUESDAY MORNING...ESPECIALLY IF WEAK CYCLONE DEVELOPS. ON TUESDAY...BEST SHEAR PROFILE FOR STRONG OR POSSIBLY SEVERE STORMS WILL BE IN THE ELBERT AND LINCOLN COUNTY AREAS AGAIN. FCST CAPES TUESDAY AFTERNOON ARE AROUND 3000 J/KG WITH 82/54 T/TD WITH NO CIN PRESENT. ELSEWHERE CAPES AROUND 2000 J/KG...WITH SOME LIMITED CIN AS WELL. MESOETA SHOWS A SECONDARY SURGE WITH SFC HIGH TUESDAY AFTERNOON...SO GENERAL SCENARIO SHOULD BE SIMILAR TO TODAY/S SETUP FOR SEVERE WEATHER. NO BIG CHANGES ANTICIPATED CONCERNING POPS FOR TONIGHT AND TUESDAY. .LONG TERM DISCUSSION...TUE NIGHT THROUGH THU WE WILL BE IN NW FLOW ALF WITH WEAK RIPPLES MAINTAINING UPSLOPE FLOW. IN GENERAL THERE WILL BE SOME CLOUD COVER FROM ISENTROPIC LIFT OVER THE COOL AIR ON THE PLAINS. MEANWHILE...THE AIR OVER THE MOUNTAINS WILL REMAIN DRY. IT WILL BE A STRETCH TO REACH CONVECTIVE TEMPERATURE ON THE PLAINS...BUT COMBINATION OF MID LEVEL MOISTURE AND INSTABILITY AND OUTFLOW BOUNDARIES FROM MOUNTAIN CONVECTION STILL POSES SOME RISK OF CONVECTION. WED STILL LOOKS THE MOST SOCKED IN BUT MODELS SHOWING ANOTHER LITTLE SURGE THU SO I DROPPED TEMPERATURES A LITTLE THEN. FOR THE WEEKEND RIDGE REBUILDS OVER THE ROCKIES. MOST GFS ENSEMBLES AND ECMWF HAVE A BIT STRONGER RIDGE. SOME QUESTION ABOUT EVENTUAL NORTHWARD DRAW OF MOISTURE INTO THE RIDGE...BUT STRONGER AND/OR MORE WESTWARD RIDGE POSITION WOULD DELAY THIS...SO I WILL STICK WITH OUR WARM AND RELATIVELY DRY FORECAST. && .BOU...WATCHES/WARNINGS/ADVISORIES...NONE. && COOPER/GIMMESTAD
Hazardous weather outlook, Aug 9, 11:05 AM MDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1105 AM MDT MON AUG 09 2004 COZ030>051-101200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1105 AM MDT MON AUG 09 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTHEAST COLORADO THIS AFTERNOON AND EVENING. SUNSHINE...ALONG WITH A RELATIVELY MOIST AIRMASS...WILL COMBINE TO PRODUCE SCATTERED THUNDERSTORMS ALONG AND EAST OF THE FRONT RANGE MOUNTAINS TODAY. THE STORMS ARE EXPECTED TO DEVELOP IN THE FOOTHILLS BY 2 PM AND THEN SPREAD EASTWARD INTO THE PLAINS LATE THIS AFTERNOON AND EVENING. SUFFICIENT INSTABILITY AND STRONG WIND SHEAR IN THE ATMOSPHERE WILL PROMOTE THE DEVELOPMENT OF A FEW SEVERE STORMS. LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE THE PRIMARY THREATS. LOCALLY HEAVY RAIN COULD POSE FLOODING PROBLEMS IN THE HAYMAN... OVERLAND AND PICNIC ROCK BURN AREAS. THE RISK OF SEVERE WEATHER INCLUDES THE FRONT RANGE METRO AREA INCLUDING DENVER...BOULDER...FORT COLLINS AND LOVELAND. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED AGAIN ON TUESDAY. A FEW OF THE STORMS MAY BE SEVERE. ON WEDNESDAY THROUGH FRIDAY COOLER TEMPERATURES WILL REDUCE THE THREAT OF SHOWERS AND THUNDERSTORMS WITH MOST OF THE ACTIVITY OVER THE MOUNTAINS. THIS WEEKEND WARMER WEATHER IS EXPECTED WITH A CONTINUED SLIGHT CHANCE OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED AFTER 2 PM THIS AFTERNOON. COOPER/GIMMESTAD
In the hours before
Local storm report, Aug 9, 7:24 PM MDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
724 PM MDT MON AUG 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0336 PM HAIL 15 NE GENOA 39.43N 103.30W
08/09/2004 1.25 INCH LINCOLN CO NWS EMPLOYEE
0346 PM HAIL 12 NNW ARRIBA 39.44N 103.36W
08/09/2004 1.00 INCH LINCOLN CO TRAINED SPOTTER
0352 PM HAIL 11 N GENOA 39.44N 103.50W
08/09/2004 1.50 INCH LINCOLN CO NWS EMPLOYEE
0521 PM HAIL 1 S AGATE 39.45N 103.95W
08/09/2004 0.75 INCH ELBERT CO TRAINED SPOTTER
0529 PM TORNADO 14 N SIMLA 39.34N 104.08W
08/09/2004 F0 ELBERT CO TRAINED SPOTTER
0534 PM TORNADO 8 W AGATE 39.47N 104.10W
08/09/2004 F0 ELBERT CO TRAINED SPOTTER
TORNADO ON GROUND
0549 PM TORNADO 4 W AGATE 39.47N 104.03W
08/09/2004 ELBERT CO TRAINED SPOTTER
TORNADO ON GROUND
0549 PM HAIL 4 W AGATE 39.47N 104.03W
08/09/2004 1.50 INCH ELBERT CO TRAINED SPOTTER
0612 PM HAIL 13 W AGATE 39.47N 104.19W
08/09/2004 1.75 INCH ELBERT CO TRAINED SPOTTER
0615 PM HAIL 5 W AGATE 39.47N 104.04W
08/09/2004 2.75 INCH ELBERT CO TRAINED SPOTTER
0616 PM HAIL 5 W AGATE 39.47N 104.04W
08/09/2004 4.25 INCH ELBERT CO AMATEUR RADIO
0645 PM TORNADO 10 N SIMLA 39.29N 104.08W
08/09/2004 ELBERT CO TRAINED SPOTTER
4 MULTI VORTEX TORNADOS ON GROUND
0650 PM HAIL 1 N SIMLA 39.16N 104.08W
08/09/2004 1.00 INCH ELBERT CO TRAINED SPOTTER
0701 PM TORNADO NW SIMLA 39.14N 104.08W
08/09/2004 ELBERT CO TRAINED SPOTTER
ESTIMATED DISTANCE
0701 PM HAIL 7 NW SIMLA 39.21N 104.17W
08/09/2004 0.75 INCH ELBERT CO TRAINED SPOTTER
0703 PM HAIL 7 NE WOODLIN SCHOOL 39.85N 103.42W
08/09/2004 0.75 INCH WASHINGTON CO TRAINED SPOTTER
0717 PM HAIL 5 W SIMLA 39.13N 104.18W
08/09/2004 1.75 INCH ELBERT CO TRAINED SPOTTER
0721 PM HAIL 3 W SIMLA 39.14N 104.14W
08/09/2004 4.25 INCH ELBERT CO TRAINED SPOTTER
&&
RAYLocal storm report, Aug 9, 7:26 PM MDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
726 PM MDT MON AUG 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0336 PM HAIL 15 NE GENOA 39.43N 103.30W
08/09/2004 1.25 INCH LINCOLN CO NWS EMPLOYEE
0346 PM HAIL 12 NNW ARRIBA 39.44N 103.36W
08/09/2004 1.00 INCH LINCOLN CO TRAINED SPOTTER
0352 PM HAIL 11 N GENOA 39.44N 103.50W
08/09/2004 1.50 INCH LINCOLN CO NWS EMPLOYEE
0521 PM HAIL 1 S AGATE 39.45N 103.95W
08/09/2004 0.75 INCH ELBERT CO TRAINED SPOTTER
0529 PM TORNADO 14 N SIMLA 39.34N 104.08W
08/09/2004 F0 ELBERT CO TRAINED SPOTTER
0534 PM TORNADO 8 W AGATE 39.47N 104.10W
08/09/2004 F0 ELBERT CO TRAINED SPOTTER
TORNADO ON GROUND
0549 PM TORNADO 4 W AGATE 39.47N 104.03W
08/09/2004 ELBERT CO TRAINED SPOTTER
TORNADO ON GROUND
0549 PM HAIL 4 W AGATE 39.47N 104.03W
08/09/2004 1.50 INCH ELBERT CO TRAINED SPOTTER
0612 PM HAIL 13 W AGATE 39.47N 104.19W
08/09/2004 1.75 INCH ELBERT CO TRAINED SPOTTER
0615 PM HAIL 5 W AGATE 39.47N 104.04W
08/09/2004 2.75 INCH ELBERT CO TRAINED SPOTTER
0616 PM HAIL 5 W AGATE 39.47N 104.04W
08/09/2004 4.25 INCH ELBERT CO AMATEUR RADIO
0645 PM TORNADO 10 N SIMLA 39.29N 104.08W
08/09/2004 ELBERT CO TRAINED SPOTTER
4 MULTI VORTEX TORNADOS ON GROUND
0650 PM HAIL 1 N SIMLA 39.16N 104.08W
08/09/2004 1.00 INCH ELBERT CO TRAINED SPOTTER
0701 PM TORNADO NW SIMLA 39.14N 104.08W
08/09/2004 ELBERT CO TRAINED SPOTTER
ESTIMATED DISTANCE
0701 PM HAIL 7 NW SIMLA 39.21N 104.17W
08/09/2004 0.75 INCH ELBERT CO TRAINED SPOTTER
0703 PM HAIL 7 NE WOODLIN SCHOOL 39.85N 103.42W
08/09/2004 0.75 INCH WASHINGTON CO TRAINED SPOTTER
0717 PM HAIL 5 W SIMLA 39.13N 104.18W
08/09/2004 1.75 INCH ELBERT CO TRAINED SPOTTER
0721 PM HAIL 3 W SIMLA 39.14N 104.14W
08/09/2004 4.25 INCH ELBERT CO TRAINED SPOTTER
&&
RAYLocal storm report, Aug 9, 7:34 PM MDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
734 PM MDT MON AUG 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0336 PM HAIL 15 NE GENOA 39.43N 103.30W
08/09/2004 1.25 INCH LINCOLN CO NWS EMPLOYEE
0346 PM HAIL 12 NNW ARRIBA 39.44N 103.36W
08/09/2004 1.00 INCH LINCOLN CO TRAINED SPOTTER
0352 PM HAIL 11 N GENOA 39.44N 103.50W
08/09/2004 1.50 INCH LINCOLN CO NWS EMPLOYEE
0521 PM HAIL 1 S AGATE 39.45N 103.95W
08/09/2004 0.75 INCH ELBERT CO TRAINED SPOTTER
0529 PM TORNADO 14 N SIMLA 39.34N 104.08W
08/09/2004 F0 ELBERT CO TRAINED SPOTTER
0534 PM TORNADO 8 W AGATE 39.47N 104.10W
08/09/2004 F0 ELBERT CO TRAINED SPOTTER
TORNADO ON GROUND
0549 PM TORNADO 4 W AGATE 39.47N 104.03W
08/09/2004 ELBERT CO TRAINED SPOTTER
TORNADO ON GROUND
0549 PM HAIL 4 W AGATE 39.47N 104.03W
08/09/2004 1.50 INCH ELBERT CO TRAINED SPOTTER
0612 PM HAIL 13 W AGATE 39.47N 104.19W
08/09/2004 1.75 INCH ELBERT CO TRAINED SPOTTER
0615 PM HAIL 5 W AGATE 39.47N 104.04W
08/09/2004 2.75 INCH ELBERT CO TRAINED SPOTTER
0616 PM HAIL 5 W AGATE 39.47N 104.04W
08/09/2004 4.25 INCH ELBERT CO AMATEUR RADIO
0645 PM TORNADO 10 N SIMLA 39.29N 104.08W
08/09/2004 ELBERT CO TRAINED SPOTTER
4 MULTI VORTEX TORNADOS ON GROUND
0650 PM HAIL 1 N SIMLA 39.16N 104.08W
08/09/2004 1.00 INCH ELBERT CO TRAINED SPOTTER
0701 PM TORNADO NW SIMLA 39.14N 104.08W
08/09/2004 ELBERT CO TRAINED SPOTTER
ESTIMATED DISTANCE
0701 PM HAIL 7 NW SIMLA 39.21N 104.17W
08/09/2004 0.75 INCH ELBERT CO TRAINED SPOTTER
0703 PM HAIL 7 NE WOODLIN SCHOOL 39.85N 103.42W
08/09/2004 0.75 INCH WASHINGTON CO TRAINED SPOTTER
0717 PM HAIL 5 W SIMLA 39.13N 104.18W
08/09/2004 1.75 INCH ELBERT CO TRAINED SPOTTER
0721 PM HAIL 3 W SIMLA 39.14N 104.14W
08/09/2004 4.25 INCH ELBERT CO TRAINED SPOTTER
0723 PM HAIL 1 SSW ELBA 39.90N 103.19W
08/09/2004 0.75 INCH WASHINGTON CO TRAINED SPOTTER
&&
RAYLocal storm report, Aug 9, 7:43 PM MDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
743 PM MDT MON AUG 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0336 PM HAIL 15 NE GENOA 39.43N 103.30W
08/09/2004 1.25 INCH LINCOLN CO NWS EMPLOYEE
0346 PM HAIL 12 NNW ARRIBA 39.44N 103.36W
08/09/2004 1.00 INCH LINCOLN CO TRAINED SPOTTER
0352 PM HAIL 11 N GENOA 39.44N 103.50W
08/09/2004 1.50 INCH LINCOLN CO NWS EMPLOYEE
0521 PM HAIL 1 S AGATE 39.45N 103.95W
08/09/2004 0.75 INCH ELBERT CO TRAINED SPOTTER
0529 PM TORNADO 14 N SIMLA 39.34N 104.08W
08/09/2004 F0 ELBERT CO TRAINED SPOTTER
0534 PM TORNADO 8 W AGATE 39.47N 104.10W
08/09/2004 F0 ELBERT CO TRAINED SPOTTER
TORNADO ON GROUND
0549 PM TORNADO 4 W AGATE 39.47N 104.03W
08/09/2004 ELBERT CO TRAINED SPOTTER
TORNADO ON GROUND
0549 PM HAIL 4 W AGATE 39.47N 104.03W
08/09/2004 1.50 INCH ELBERT CO TRAINED SPOTTER
0612 PM HAIL 13 W AGATE 39.47N 104.19W
08/09/2004 1.75 INCH ELBERT CO TRAINED SPOTTER
0615 PM HAIL 5 W AGATE 39.47N 104.04W
08/09/2004 2.75 INCH ELBERT CO TRAINED SPOTTER
0616 PM HAIL 5 W AGATE 39.47N 104.04W
08/09/2004 4.25 INCH ELBERT CO AMATEUR RADIO
0645 PM TORNADO 10 N SIMLA 39.29N 104.08W
08/09/2004 ELBERT CO TRAINED SPOTTER
4 MULTI VORTEX TORNADOS ON GROUND
0650 PM HAIL 1 N SIMLA 39.16N 104.08W
08/09/2004 1.00 INCH ELBERT CO TRAINED SPOTTER
0701 PM TORNADO NW SIMLA 39.14N 104.08W
08/09/2004 ELBERT CO TRAINED SPOTTER
ESTIMATED DISTANCE
0701 PM HAIL 7 NW SIMLA 39.21N 104.17W
08/09/2004 0.75 INCH ELBERT CO TRAINED SPOTTER
0703 PM HAIL 7 NE WOODLIN SCHOOL 39.85N 103.42W
08/09/2004 0.75 INCH WASHINGTON CO TRAINED SPOTTER
0717 PM HAIL 5 W SIMLA 39.13N 104.18W
08/09/2004 1.75 INCH ELBERT CO TRAINED SPOTTER
0721 PM HAIL 3 W SIMLA 39.14N 104.14W
08/09/2004 4.25 INCH ELBERT CO TRAINED SPOTTER
0723 PM HAIL 1 SSW ELBA 39.90N 103.19W
08/09/2004 0.75 INCH WASHINGTON CO TRAINED SPOTTER
0730 PM HAIL 13 E ELBA 39.93N 102.93W
08/09/2004 1.00 INCH WASHINGTON CO TRAINED SPOTTER
&&
RAYLocal storm report, Aug 9, 7:49 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
749 PM MDT MON AUG 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0336 PM HAIL 15 NE GENOA 39.43N 103.30W
08/09/2004 1.25 INCH LINCOLN CO NWS EMPLOYEE
0346 PM HAIL 12 NNW ARRIBA 39.44N 103.36W
08/09/2004 1.00 INCH LINCOLN CO TRAINED SPOTTER
0352 PM HAIL 11 N GENOA 39.44N 103.50W
08/09/2004 1.50 INCH LINCOLN CO NWS EMPLOYEE
0521 PM HAIL 1 S AGATE 39.45N 103.95W
08/09/2004 0.75 INCH ELBERT CO TRAINED SPOTTER
0529 PM TORNADO 14 N SIMLA 39.34N 104.08W
08/09/2004 F0 ELBERT CO TRAINED SPOTTER
0534 PM TORNADO 8 W AGATE 39.47N 104.10W
08/09/2004 F0 ELBERT CO TRAINED SPOTTER
TORNADO ON GROUND
0549 PM TORNADO 4 W AGATE 39.47N 104.03W
08/09/2004 ELBERT CO TRAINED SPOTTER
TORNADO ON GROUND
0549 PM HAIL 4 W AGATE 39.47N 104.03W
08/09/2004 1.50 INCH ELBERT CO TRAINED SPOTTER
0612 PM HAIL 13 W AGATE 39.47N 104.19W
08/09/2004 1.75 INCH ELBERT CO TRAINED SPOTTER
0615 PM HAIL 5 W AGATE 39.47N 104.04W
08/09/2004 2.75 INCH ELBERT CO TRAINED SPOTTER
0616 PM HAIL 5 W AGATE 39.47N 104.04W
08/09/2004 4.25 INCH ELBERT CO AMATEUR RADIO
0645 PM TORNADO 10 N SIMLA 39.29N 104.08W
08/09/2004 ELBERT CO TRAINED SPOTTER
4 MULTI VORTEX TORNADOS ON GROUND
0650 PM HAIL 1 N SIMLA 39.16N 104.08W
08/09/2004 1.00 INCH ELBERT CO TRAINED SPOTTER
0701 PM TORNADO NW SIMLA 39.14N 104.08W
08/09/2004 ELBERT CO TRAINED SPOTTER
ESTIMATED DISTANCE
0701 PM HAIL 7 NW SIMLA 39.21N 104.17W
08/09/2004 0.75 INCH ELBERT CO TRAINED SPOTTER
0703 PM HAIL 7 NE WOODLIN SCHOOL 39.85N 103.42W
08/09/2004 0.75 INCH WASHINGTON CO TRAINED SPOTTER
0717 PM HAIL 5 W SIMLA 39.13N 104.18W
08/09/2004 1.75 INCH ELBERT CO TRAINED SPOTTER
0721 PM HAIL 3 W SIMLA 39.14N 104.14W
08/09/2004 4.25 INCH ELBERT CO TRAINED SPOTTER
0723 PM HAIL 1 SSW ELBA 39.90N 103.19W
08/09/2004 0.75 INCH WASHINGTON CO TRAINED SPOTTER
0730 PM HAIL 13 E ELBA 39.93N 102.93W
08/09/2004 1.00 INCH WASHINGTON CO TRAINED SPOTTER
0745 PM HAIL 15 S OTIS 39.93N 102.96W
08/09/2004 1.75 INCH WASHINGTON CO TRAINED SPOTTER
&&
RAYLocal storm report, Aug 9, 8:09 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
809 PM MDT MON AUG 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0336 PM HAIL 15 NE GENOA 39.43N 103.30W
08/09/2004 1.25 INCH LINCOLN CO NWS EMPLOYEE
0346 PM HAIL 12 NNW ARRIBA 39.44N 103.36W
08/09/2004 1.00 INCH LINCOLN CO TRAINED SPOTTER
0352 PM HAIL 11 N GENOA 39.44N 103.50W
08/09/2004 1.50 INCH LINCOLN CO NWS EMPLOYEE
0521 PM HAIL 1 S AGATE 39.45N 103.95W
08/09/2004 0.75 INCH ELBERT CO TRAINED SPOTTER
0529 PM TORNADO 14 N SIMLA 39.34N 104.08W
08/09/2004 F0 ELBERT CO TRAINED SPOTTER
0534 PM TORNADO 8 W AGATE 39.47N 104.10W
08/09/2004 F0 ELBERT CO TRAINED SPOTTER
TORNADO ON GROUND
0549 PM TORNADO 4 W AGATE 39.47N 104.03W
08/09/2004 ELBERT CO TRAINED SPOTTER
TORNADO ON GROUND
0549 PM HAIL 4 W AGATE 39.47N 104.03W
08/09/2004 1.50 INCH ELBERT CO TRAINED SPOTTER
0612 PM HAIL 13 W AGATE 39.47N 104.19W
08/09/2004 1.75 INCH ELBERT CO TRAINED SPOTTER
0615 PM HAIL 5 W AGATE 39.47N 104.04W
08/09/2004 2.75 INCH ELBERT CO TRAINED SPOTTER
0616 PM HAIL 5 W AGATE 39.47N 104.04W
08/09/2004 4.25 INCH ELBERT CO AMATEUR RADIO
0645 PM TORNADO 10 N SIMLA 39.29N 104.08W
08/09/2004 ELBERT CO TRAINED SPOTTER
4 MULTI VORTEX TORNADOS ON GROUND
0650 PM HAIL 1 N SIMLA 39.16N 104.08W
08/09/2004 1.00 INCH ELBERT CO TRAINED SPOTTER
0701 PM TORNADO NW SIMLA 39.14N 104.08W
08/09/2004 ELBERT CO TRAINED SPOTTER
ESTIMATED DISTANCE
0701 PM HAIL 7 NW SIMLA 39.21N 104.17W
08/09/2004 0.75 INCH ELBERT CO TRAINED SPOTTER
0703 PM HAIL 7 NE WOODLIN SCHOOL 39.85N 103.42W
08/09/2004 0.75 INCH WASHINGTON CO TRAINED SPOTTER
0717 PM HAIL 5 W SIMLA 39.13N 104.18W
08/09/2004 1.75 INCH ELBERT CO TRAINED SPOTTER
0721 PM HAIL 3 W SIMLA 39.14N 104.14W
08/09/2004 4.25 INCH ELBERT CO TRAINED SPOTTER
0723 PM HAIL 1 SSW ELBA 39.90N 103.19W
08/09/2004 0.75 INCH WASHINGTON CO TRAINED SPOTTER
0730 PM HAIL 13 E ELBA 39.93N 102.93W
08/09/2004 1.00 INCH WASHINGTON CO TRAINED SPOTTER
0745 PM HAIL 15 S OTIS 39.93N 102.96W
08/09/2004 1.75 INCH WASHINGTON CO TRAINED SPOTTER
0806 PM HAIL 10 SW KUTCH 38.81N 104.01W
08/09/2004 1.75 INCH LINCOLN CO TRAINED SPOTTER
&&
RAYThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 6:00 PM MDT | Tornado Warning | BOU | Washington | 45 min |
| Aug 9, 6:13 PM MDT | Tornado Warning | BOU | Elbert | 47 min |
| Aug 9, 6:31 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe | 59 min |
| Aug 9, 6:46 PM MDT | Tornado Warning | BOU | Lincoln, Washington | 44 min |
| Aug 9, 6:52 PM MDT | Tornado Warning | BOU | Elbert | 38 min |
| Aug 9, 7:09 PM MDT | Tornado Warning | BOU | Washington | 36 min |
| Aug 9, 7:26 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 64 min |
| Aug 9, 8:31 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 29 min |
| Aug 9, 9:00 PM MDT | Tornado Warning | BOU | Lincoln | 45 min |
| Aug 10, 2:48 PM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 57 min |
| Aug 10, 3:04 PM MDT | Tornado Warning | BOU | Larimer, Weld | 41 min |
| Aug 10, 3:44 PM MDT | Tornado Warning | BOU | Weld | 46 min |
| Aug 10, 4:31 PM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 49 min |
| Aug 10, 4:49 PM MDT | Severe Thunderstorm Warning | BOU | Boulder | 41 min |
| Aug 10, 5:06 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Broomfield, Denver | 39 min |
| Aug 10, 5:16 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Broomfield, Denver | 44 min |
| Aug 10, 5:32 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Broomfield, Denver | 43 min |
| Aug 10, 5:39 PM MDT | Severe Thunderstorm Warning | BOU | Boulder | 36 min |
| Aug 10, 5:45 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 45 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.